Alert archive / Utah / River Flood Warnings in 2010

River Flood Warning 2, NWS Salt Lake City, UT

June 6, 2010Salt Lake County, Utah

NWS Salt Lake City, UT issued this river flood warning at Jun 6, 2010, 5:43 PM MDT for Salt Lake County, Utah. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2010, 5:43 PM MDT (23:43 UTC)
Expired
Jun 7, 2010, 6:11 AM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT
Flood severity
Minor

County Salt Lake County, UT

The radar

The Salt Lake City radar (KMTX), 79 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Cottonwood Creek near Salt Lake City (LCTU1).

Action stage
4.5 ft
Minor stage
4.9 ft
Moderate stage
5.3 ft
Major stage
5.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site NONE, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WGUS45 KSLC 062348
FLWSLC

FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT 
548 PM MDT SUN JUN 6 2010

...THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY, UT HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN UTAH...

LITTLE COTTONWOOD CREEK FROM THE HEAD WATERS NEAR ALTA TO THE JORDAN 
RIVER.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...
THOSE IN LOW LYING AREAS ALONG LITTLE COTTONWOOD CREEK SHOULD TAKE 
ACTION TO ENSURE FOR THEIR SAFETY.

RECENT WARMING HAS RAPIDLY MELTED SNOWPACK ON THE ORDER OF 3 TO 4 
INCHES PER HOUR NEAR THE HEADWATERS OF LITTLE COTTONWOOD CREEK NEAR 
ALTA. LITTLE COTTONWOOD CREEK IS RISING AT A FAST RATE AND MAY CAUSE 
MINOR FLOOD DAMAGE TO STRUCTURES ALONG THE CREEK AS IT RUNS THROUGH  
THE SALT LAKE VALLEY.

STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE LOCAL MEDIA 
SOURCE...OR ON THE INTERNET AT WEATHER.GOV FOR THE LATEST HYDROLOGIC 
INFORMATION.

&&

UTC035-070543-
/O.NEW.KSLC.FL.W.0001.100606T2348Z-100607T1630Z/
/LCJU1.1.ER.100607T0730Z.100607T0900Z.100607T1030Z.UU/
548 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY, UT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE COTTONWOOD CREEK AT SALT LAKE CITY.
* FROM LATE TONIGHT TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  4:45 PM SUNDAY THE STAGE WAS 5.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD FLOW IS 800 CFS. 

$$

UTC035-070543-
/O.NEW.KSLC.FL.W.0002.100606T2343Z-100607T1312Z/
/LCTU1.1.ER.000000T0000Z.100607T0600Z.100607T0712Z.NR/
548 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY, UT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE COTTONWOOD CREEK NEAR SALT LAKE CITY.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* FLOOD FLOW IS 800 CFS. 

$$

UTC035-070542-
/O.NEW.KSLC.FL.W.0003.100606T2343Z-100607T1349Z/
/LCWU1.1.ER.100606T0745Z.100606T0502Z.100607T0749Z.UU/
548 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY, UT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE COTTONWOOD CREEK AT CRESTWOOD PARK.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:29 PM SUNDAY THE FLOW WAS 775.3 CFS. 
* MINOR FLOODING IS FORECAST. 
* FLOOD FLOW IS 800 CFS. 

$$

MCINERNEY/ROGOWSKI
4 follow-up statements
103 
WGUS45 KSLC 062357 RRA
FLWSLC

FLOOD WARNING...RETRANSMISSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
557 PM MDT SUN JUN 6 2010

...THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY UT HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN UTAH...

LITTLE COTTONWOOD CREEK FROM THE HEAD WATERS NEAR ALTA TO THE JORDAN 
RIVER.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE IN LOW LYING AREAS ALONG LITTLE COTTONWOOD CREEK SHOULD TAKE 
ACTION TO ENSURE FOR THEIR SAFETY.

RECENT WARMING HAS RAPIDLY MELTED SNOWPACK ON THE ORDER OF 3 TO 4 
INCHES PER HOUR NEAR THE HEADWATERS OF LITTLE COTTONWOOD CREEK NEAR 
ALTA. LITTLE COTTONWOOD CREEK IS RISING AT A FAST RATE AND MAY CAUSE 
MINOR FLOOD DAMAGE TO STRUCTURES ALONG THE CREEK AS IT RUNS THROUGH  
THE SALT LAKE VALLEY.

STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE LOCAL MEDIA 
SOURCE...OR ON THE INTERNET AT WEATHER.GOV FOR THE LATEST HYDROLOGIC 
INFORMATION.

&&

UTC035-070543-
/O.NEW.KSLC.FL.W.0001.100606T2357Z-100607T1630Z/
/LCJU1.1.ER.100607T0730Z.100607T0900Z.100607T1030Z.UU/
557 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY, UT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE COTTONWOOD CREEK AT SALT LAKE CITY.
* FROM LATE TONIGHT TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  4:45 PM SUNDAY THE STAGE WAS 5.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD FLOW IS 800 CFS. 

$$

UTC035-070543-
/O.NEW.KSLC.FL.W.0002.100606T2343Z-100607T1312Z/
/LCTU1.1.ER.000000T0000Z.100607T0600Z.100607T0712Z.NR/
557 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY, UT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE COTTONWOOD CREEK NEAR SALT LAKE CITY.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* FLOOD FLOW IS 800 CFS. 

$$

UTC035-070542-
/O.NEW.KSLC.FL.W.0003.100606T2343Z-100607T1349Z/
/LCWU1.1.ER.100606T0745Z.100606T0502Z.100607T0749Z.UU/
557 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY, UT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE COTTONWOOD CREEK AT CRESTWOOD PARK.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:29 PM SUNDAY THE FLOW WAS 775.3 CFS. 
* MINOR FLOODING IS FORECAST. 
* FLOOD FLOW IS 800 CFS. 

$$

MCINERNEY/ROGOWSKI
807 
WGUS85 KSLC 070014
FLSSLC
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
614 PM MDT SUN JUN 6 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UTAH...

LITTLE COTTONWOOD CREEK FROM THE HEAD WATERS NEAR ALTA TO THE JORDAN 
RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
THOSE IN LOW LYING AREAS ALONG LITTLE COTTONWOOD CREEK SHOULD TAKE 
ACTION TO ENSURE FOR THEIR SAFETY.

RECENT WARMING HAS RAPIDLY MELTED SNOWPACK ON THE ORDER OF 3 TO 4 
INCHES PER HOUR NEAR THE HEADWATERS OF LITTLE COTTONWOOD CREEK NEAR 
ALTA. LITTLE COTTONWOOD CREEK IS RISING AT A FAST RATE AND MAY CAUSE 
MINOR FLOOD DAMAGE TO STRUCTURES ALONG THE CREEK AS IT RUNS THROUGH  
THE SALT LAKE VALLEY.

STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE LOCAL MEDIA 
SOURCE...OR ON THE INTERNET AT WEATHER.GOV FOR THE LATEST HYDROLOGIC 
INFORMATION.

&&

UTC035-070614-
/O.CON.KSLC.FL.W.0001.100607T0730Z-100607T1630Z/
/LCJU1.1.ER.100607T0730Z.100607T0900Z.100607T1030Z.UU/
614 PM MDT SUN JUN 6 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE COTTONWOOD CREEK AT SALT LAKE CITY.
* FROM LATE TONIGHT TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  5:45 PM SUNDAY THE STAGE WAS 5.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 800 CFS.

$$

UTC035-070614-
/O.CON.KSLC.FL.W.0002.000000T0000Z-100607T1312Z/
/LCTU1.1.ER.000000T0000Z.100607T0600Z.100607T0712Z.NR/
614 PM MDT SUN JUN 6 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE COTTONWOOD CREEK NEAR SALT LAKE CITY.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* FLOOD STAGE IS 800 CFS. 

$$

UTC035-070614-
/O.CON.KSLC.FL.W.0003.000000T0000Z-100607T1349Z/
/LCWU1.1.ER.100606T0745Z.100606T0502Z.100607T0749Z.UU/
614 PM MDT SUN JUN 6 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE COTTONWOOD CREEK AT CRESTWOOD PARK.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:29 PM SUNDAY THE FLOW WAS 775.3 CFS. 
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 800 CFS.

$$
285 
WGUS85 KSLC 070342
FLSSLC


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
942 PM MDT SUN JUN 6 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UTAH...
LITTLE COTTONWOOD CREEK FROM THE HEAD WATERS NEAR ALTA TO THE JORDAN 
RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
THOSE IN LOW LYING AREAS ALONG LITTLE COTTONWOOD CREEK SHOULD TAKE 
ACTION TO ENSURE FOR THEIR SAFETY.

A BRIEF HEAVY RAIN ASSOCIATED WITH THE PASSAGE OF A THUNDERSTORM 
HAS EXACERBATED THE HIGH RUNOFF FROM THE RECENT SNOWMELT. MINOR 
FLOODING IS EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS. 
EXPECT TO SEE A SURGE IN WATER DOWNSTREAM AS DEBRIS IS 
RELEASED FROM NEAR THE HEADWATERS.

LITTLE COTTONWOOD CREEK IS RISING AT A FAST RATE AND MAY CAUSE 
MINOR FLOOD DAMAGE TO STRUCTURES ALONG THE CREEK AS IT RUNS THROUGH  
THE SALT LAKE VALLEY.

STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE LOCAL MEDIA 
SOURCE...OR ON THE INTERNET AT WEATHER.GOV FOR THE LATEST HYDROLOGIC 
INFORMATION.

&&

UTC035-070942-
/O.CON.KSLC.FL.W.0001.100607T0730Z-100607T1630Z/
/LCJU1.1.ER.100607T0730Z.100607T0900Z.100607T1030Z.UU/
942 PM MDT SUN JUN 6 2010


THE FLOOD WARNING CONTINUES FOR
  THE LITTLE COTTONWOOD CREEK AT SALT LAKE CITY.
* FROM LATE TONIGHT TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:45 PM SUNDAY THE STAGE WAS 5.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD FLOW IS 800 CFS. 


$$

UTC035-070942-
/O.CON.KSLC.FL.W.0002.000000T0000Z-100607T1312Z/
/LCTU1.1.ER.000000T0000Z.100607T0600Z.100607T0712Z.NR/
942 PM MDT SUN JUN 6 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE COTTONWOOD CREEK NEAR SALT LAKE CITY.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* FLOOD FLOW IS 800 CFS. 

$$

UTC035-070942-
/O.CON.KSLC.FL.W.0003.000000T0000Z-100607T1349Z/
/LCWU1.1.ER.100606T0745Z.100606T0502Z.100607T0749Z.UU/
942 PM MDT SUN JUN 6 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE COTTONWOOD CREEK AT CRESTWOOD PARK.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:59 PM SUNDAY THE FLOW WAS 839.5 CFS. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD FLOW IS 800 CFS.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TOMORROW.


$$
183 
WGUS85 KSLC 071211
FLSSLC


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
611 AM MDT MON JUN 7 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UTAH...
LITTLE COTTONWOOD CREEK NEAR the mouth of little cottonwood canyon.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UTAH...
LITTLE COTTONWOOD CREEK from the mouth of little cottonwood canyon
to the jordan river.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

water levels in little cottonwood creek have dropped somewhat near
the mouth of little cottonwood canyon but remain high along the
remainder of the channel to where the creek joins the jordan river.
these levels are expected to drop by late morning.

STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE LOCAL MEDIA 
SOURCE...OR ON THE INTERNET AT WEATHER.GOV FOR THE LATEST HYDROLOGIC 
INFORMATION.

&&

UTC035-071746-
/O.EXT.KSLC.FL.W.0001.000000T0000Z-100607T1746Z/
/LCJU1.1.ER.100607T0410Z.100607T1045Z.100607T1146Z.UU/
611 AM MDT MON JUN 7 2010


...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE LITTLE COTTONWOOD CREEK AT SALT LAKE CITY.
* UNTIL THIS MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:45 AM MONDAY THE STAGE WAS 6.1 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 5.7 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  mid MORNING.

$$

UTC035-071241-
/O.CAN.KSLC.FL.W.0002.000000T0000Z-100607T1312Z/
/LCTU1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
611 AM MDT MON JUN 7 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE COTTONWOOD CREEK NEAR SALT LAKE CITY.
* FLOOD STAGE IS 4.9 CFS. 


$$

UTC035-071540-
/O.EXT.KSLC.FL.W.0003.000000T0000Z-100607T1540Z/
/LCWU1.1.ER.100606T0745Z.100606T0502Z.100607T0940Z.UU/
611 AM MDT MON JUN 7 2010

...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE LITTLE COTTONWOOD CREEK AT CRESTWOOD PARK.
* UNTIL THIS MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:21 AM MONDAY THE FLOW WAS 839.5 CFS. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 3.4 CFS. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  late THIS MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this river flood warning went out at Jun 6, 4:07 PM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 6, 4:07 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
407 PM MDT SUN JUN 6 2010

.SYNOPSIS...THE MOIST WESTERLY FLOW ACROSS NORTHERN UTAH WILL
CONTINUE TO DRIFT NORTH INTO IDAHO AND EXTREME NORTHERN UTAH
THIS EVENING. THIS MOISTURE WILL SAG SOUTH INTO UTAH AGAIN EARLY THIS
WEEK. WARM AND DRY HIGH PRESSURE WILL REMAIN ACROSS THE SOUTHERN
HALF OF UTAH EARLY IN THE WEEK.

&&

.DISCUSSION...WATER VAPOR IMAGERY INDICATES BELT OF PERSISTENT
MOIST WESTERLIES LIFTING NORTH OF THE STATE EARLY THIS AFTERNOON.
HIGH PRESSURE IN THE VICINITY OF THE FOUR CORNERS IS BULGING NORTH
AS A RESULT ALLOWING TEMPS TO CLIMB TO WARMEST TEMPERATURES THUS
FAR THIS SPRING ACROSS MANY AREAS IN THE STATE. MOISTURE REMAINS
ABNORMALLY HIGH OVER NORTHERN UTAH DUE TO ZONAL FLOW AS OF
LATE...AND PWATS OVER SOUTHERN UTAH ARE STARTING TO TREND UP AS A
RESULT OF HIGH PRESSURE GRADUALLY TRANSITIONING EAST.

BY FAR THE BIGGEST IMPACT OF TODAYS TEMPERATURES WILL BE ON
PROMOTING INCREASED MELT RATES OF SNOWPACK IN THE MID AND UPPER
ELEVATION BASINS THAT REMAIN SNOWCOVERED. EARLIER TODAY A FLOOD
WATCH WAS POSTED FOR LITTLE COTTONWOOD CREEK AS FLOWS ARE FORECAST
TO APPROACH FLOOD STAGE DURING THE MIDDLE OF NIGHT TONIGHT. REFER
TO FFA/HYDRO DISCUSSION/GRAPHICS AND SOON TO BE RELEASED UPDATED
ARTICULATE PRESENTATION FOR FURTHER INFORMATION.

CONVECTION THUS FAR TODAY HAS INITIATED ALONG THE NORTH SLOPE OF
THE UINTA MOUNTAINS...WITH RAPID DEVELOPMENT OVER SOUTHWESTERN
WYOMING JUST EAST OF OUR FORECAST AREA. LOCALLY...STRENGTH OF
SHEAR APPEARS TO OVERWHELMING CONVECTIVE COLUMN DEPTH...SHUNTING
FORMATION OF THUNDERSTORMS THUS FAR. WITH PEAK HEATING STILL A FEW
HOURS FROM REALIZATION...NOT RULING OUT INCREASED BUT ISOLATED
DEVELOPMENT OVER THE MOUNTAINS OF NORTHER/CENTRAL/SOUTHERN UTAH
THROUGH EARLY THIS EVENING. HAVE LEFT ISOLATED MENTION IN SOME
NEIGHBORING VALLEYS OF THE NORTH AS WELL AS ANY CONVECTIVE CELL
THAT DOES FORM WILL MOVE RAPIDLY TO THE EAST OVER LOWER LYING
TERRAIN.

ADDITIONALLY...AMPLIFICATION OF PATTERN WILL PROMOTE INCREASED
SOUTHWESTERLY FLOW ACROSS SOUTHERN UTAH. A RED FLAG WARNING HAS
BEEN POSTED FOR MONDAY AFTERNOON FOR LOW LYING AREAS WITH FUELS
ANTICIPATED TO BECOME CRITICAL AT THAT TIME. MORE DETAIL BELOW IN
FIRE WEATHER DISCUSSION.

IN THE BIG PICTURE...PERIODIC SHOWER/THUNDERSTORM THREATS OVER
NOTHERN UTAH...RUNOFF CONCERNS...AND HEIGHTENED FIRE WEATHER
CONDITIONS ARE NOT EXPECTED TO DROP THROUGH MID WEEK. DURING THAT
TIME A DEVELOPING TROUGH OFF THE WEST COAST WILL KEEP
MOISTURE/SHORT WAVES ACROSS THE NORTH WITH CONTINUED WARM
TEMPS...AND WINDY/DRY CONDITIONS ACROSS THE SOUTHERN HALF OF THE
STATE.

GLOBAL MODELS CONTINUE TO PHASE TOWARDS A COMMON SOLUTION FOR
TROUGH EVOLUTION AT THE END OF THE WEEK. DUE TO STRENGTH AND AREAL
EXTENT OF HIGH PRESSURE BULGE...SHOULD SEE THE TROUGH COME ON
SHORE THURSDAY AND DIG SOUTH THROUGH NEVADA FRIDAY INTO SATURDAY.
TIMING OF STRONG COLD FRONTAL PASSAGE LIKELY THURSDAY AFTERNOON OR
NIGHT. MUCH COOLER AND WETTER WEATHER EXPECTED STATEWIDE HEADING
INTO AND THROUGH THE WEEKEND. WILL KEEP YOU POSTED WITH
ANTICIPATED TROUGH EVOLUTION AS PATTERN BECOMES EVEN MORE
DISCERNIBLE.

&&

.HYDROLOGY...THE RAPID WARM UP OVER THE WEEKEND HAS ALLOWED RIVER
AND STREAM FLOWS TO RISE EXTREMELY RAPIDLY. TODAYS MAX TEMPS
REACHING THE WARMEST LEVELS THUS FAR THIS SPRING WILL ALLOW MANY
WATERWAYS TO RISE FURTHER...WITH PEAK FLOWS OCCURRING OVER THE
NEXT 2 TO 4 DAYS. THIS WILL ALLOW A NUMBER OF WATERWAYS
TO REALIZE FLOWS AT BANKFULL OR SOON APPROACH BANKFULL DURING THE
FIRST HALF OF THE WEEK. A FLOOD WATCH HAS BEEN POSTED FOR LITTLE
COTTONWOOD CREEK FOR FORECASTED FLOWS APPROACHING FLOOD FLOWS
OVERNIGHT TONIGHT. SEE LATEST FFA FOR FURTHER INFORMATION AND
POTENTIAL IMPACTS IN THE EVENT OF FLOODING. ADDITIONALLY...HEIGHTENED
AWARENESS EXISTS FOR THE UPPER PROVO ABOVE JORDANELLE
RESERVOIR...THE WEBER ABOVE ROCKPORT RESERVOIR...AND ALL OTHER
WATERWAYS FED BY THE UPPER BASINS IN THE UINTA MOUNTAINS.

THE COLD PACIFIC STORM SYSTEM EXPECTED TO ARRIVE OVER THE GREAT
BASIN LATE IN THE WEEK LOOKS TO BRING SIGNIFICANTLY COLDER TEMPS
TO THE HIGH ELEVATION SNOWPACK...AND SEVERELY INHIBIT SNOW MELT
AND RUNOFF HEADING INTO NEXT WEEKEND.

&&

.AVIATION...NORTHWEST WINDS WILL CONTINUE AT THE SLC TERMINAL INTO
THE EVENING. WINDS ARE EXPECTED TO SHIFT TO THE SOUTHEAST BETWEEN
03-05Z TONIGHT.

&&

.FIRE WEATHER...THE WARMING AND DRYING TREND WILL CONTINUE ACROSS
THE ENTIRE STATE THIS AFTERNOON. IN SOUTHERN UTAH...FUELS WILL
CONTINUE TO DRY IN THE EARLY SUMMER HEAT. GUSTY WEST- SOUTHWEST
WINDS ACROSS FAR SOUTHERN UTAH WILL COMBINE WITH LOW RELATIVE
HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS ON MONDAY AND
TUESDAY. AS SUCH...HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED
FLAG WARNING ON THIS SHIFT FOR ZONES 439...440 AND 441. THESE
CRITICAL CONDITIONS MAY CONTINUE INTO WEDNESDAY AND THURSDAY.

IN NORTHERN UTAH...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
ARE STILL POSSIBLE THROUGH AT LEAST TUESDAY. TEMPERATURES FOR THE
BEGINNING OF THE WEEK IN NORTHERN UTAH WILL COOL A BIT COMPARED TO
THE VERY WARM TEMPERATURES THIS AFTERNOON...BUT WILL STILL BE A FEW
DEGREES ABOVE SEASONAL NORMALS IN MOST LOCATIONS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON MONDAY TO 9 PM MDT TUESDAY FOR
     FIRE WEATHER ZONES 439-441.

     FLOOD WATCH THROUGH MONDAY MORNING FOR UTZ003-008.

WY...NONE.
&&

PUBLIC/HYDROLOGY...MERRILL
FIRE WEATHER...SCHOENING
AVIATION...KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 6, 5:01 PM MDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
501 PM MDT SUN JUN 6 2010

UTZ001>011-WYZ021-071200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-SOUTHWEST WYOMING-
501 PM MDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP AGAIN
THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD PRODUCE SMALL
HAIL AND GUSTY WINDS THIS EVENING.

WARM TEMPERATURES ACROSS THE REGION WILL ACCELERATE THE SPRING RUNOFF
SIGNIFICANTLY INCREASES IN FLOWS THROUGH THE VARIOUS RIVERS AND
STREAMS ACROSS NORTHERN UTAH ARE ANTICIPATED. ALTHOUGH FLOODING IS
NOT IMMINENT AT THIS TIME...VERY HIGH FLOWS ARE EXPECTED IN LITTLE
COTTONWOOD CREEK...THE PROVO RIVER NEAR WOODLAND...THE DUCHESNE
RIVER...AND THE BEAR RIVER. EXTREME CAUTION SHOULD BE USED NEAR THESE
AND ALL OTHER RIVERS ACROSS THE REGION AS THEY WILL BE FLOWING COLD
AND VERY FAST. THESE WATERS POSE AN EXTRA DANGER TO SMALL CHILDREN
AND PETS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WARM TEMPERATURES WILL CONTINUE THROUGH MIDWEEK...WITH SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE POSSIBLE EACH DAY FROM
MONDAY THROUGH WEDNESDAY. AN UNSEASONABLY COLD PACIFIC TROUGH WILL
REACH THE PACIFIC NORTHWEST WEDNESDAY...THEN MOVE INTO THE GREAT
BASIN THURSDAY. THIS TROUGH WILL REACH UTAH LATE FRIDAY...THEN
REMAIN OVER THE AREA NEXT WEEK. COOLER TEMPERATURES WILL ARRIVE
THURSDAY...WITH MUCH COLDER TEMPERATURES EXPECTED FRIDAY THROUGH
SATURDAY. THE THREAT OF PRECIPITATION WILL INCREASE AFTER THURSDAY...
WITH WIDESPREAD PRECIPITATION POSSIBLE BY THE WEEKEND. TEMPERATURES
WILL BE COLD ENOUGH FOR SNOW IN THE HIGHER ELEVATIONS.

WITH TEMPERATURES EXPECTED TO REMAIN WARM EARLY NEXT WEEK...RIVERS
AND STREAMS ACROSS NORTHERN UTAH ARE EXPECTED TO REMAIN HIGH
WITH PEAK SEASONAL FLOWS POSSIBLE. ALTHOUGH SIGNIFICANT FLOODING IS
NOT IMMINENT AT THIS TIME...DRAMATIC RISES AND PEAK SEASONAL FLOWS
ARE EXPECTED IN LITTLE COTTONWOOD CREEK...THE PROVO RIVER NEAR
WOODLAND...THE DUCHESNE RIVER...AND THE BEAR RIVER. EXTREME CAUTION
SHOULD BE EXERCISED NEAR THESE AND ALL OTHER RIVERS ACROSS THE
REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ012>016-019>021-517-518-071200-
CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
501 PM MDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
SOUTHERN UTAH AND SOUTHWEST UTAH.

.DAY ONE...TONIGHT

SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP AGAIN
THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD PRODUCE SMALL
HAIL AND GUSTY WINDS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE HIGH PRESSURE ALOFT WILL MAINTAIN UNSEASONABLY HOT AND DRY
CONDITIONS ACROSS SOUTHERN UTAH THROUGH THE MIDDLE OF NEXT WEEK.
THERE IS A GOOD CHANCE OF WIDESPREAD CRITICAL FIRE WEATHER
CONDITIONS BEGINNING EARLY NEXT WEEK. A PACIFIC TROUGH WILL REACH
THE WEST COAST BY MIDWEEK. AHEAD OF THE TROUGH INCREASING
SOUTHERLY WINDS WILL DEVELOP. THESE WINDS COMBINED WITH ALREADY
LOW HUMIDITIES AND HIGH TEMPERATURES COULD RESULT IN HAZARDOUS
FIRE WEATHER CONDITIONS ACROSS SOUTHERN UTAH. CONSULT THE FIRE
WEATHER WATCH FOR MORE DETAILS.

THE SPRING RUNOFF IS WELL UNDERWAY. RIVERS AND STREAMS ARE
RUNNING COLD AND FAST. THESE WATERS POSE AN EXTRA DANGER TO
CHILDREN AND PETS. EXERCISE CAUTION NEAR ANY FAST FLOWING
WATERWAYS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 6, 5:32 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
532 PM MDT SUN JUN 6 2010

UTZ004-008-015-070015-
SOUTHERN WASATCH FRONT UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-WEST
CENTRAL UTAH UT-
532 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN JUAB AND
CENTRAL UTAH COUNTIES UNTIL 615 PM MDT...

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF ELBERTA...OR 22 MILES WEST OF
PAYSON...MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   ELBERTA...
   GOSHEN...
   GENOLA...
   SANTAQUIN...
   PAYSON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4026 11190 4000 11159 3989 11215 3994 11221
TIME...MOT...LOC 2332Z 237DEG 26KT 3995 11211

ROGOWSKI

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 11:32 AM MDTFlood WatchSLC6 hr
Jun 6, 2:00 PM MDTRed Flag WarningSLC4 days
Jun 6, 4:39 PM MDTSevere Thunderstorm WarningSLCEmery36 min
Jun 6, 4:58 PM MDTSevere Thunderstorm WarningSLCEmery32 min
Jun 6, 5:21 PM MDTSevere Thunderstorm WarningSLCEmery24 min
Jun 6, 5:32 PM MDTSpecial Weather StatementSLCUtah43 min
Jun 6, 5:40 PM MDTSevere Thunderstorm WarningSLCEmery8 min
Jun 6, 5:43 PM MDTRiver Flood WarningSLCSalt Lake16 hr
Jun 6, 5:48 PM MDTRiver Flood WarningSLCSalt Lake43 hr

Nearby

River Flood Warnings in Utah, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.